Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 5, 2002, 3:20 PM CDT for Stewart County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2002, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 5, 2002, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 052020
SVRBNA
TNC161-052100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT WED JUN 5 2002
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN TENNESSEE
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 15 MILES WEST OF DOVER...MOVING NORTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
IN WESTERN STEWART COUNTY BY 330 PM CDT
IN NORTHWESTERN STEWART COUNTY BY 340 PM CDT
IN NORTHERN STEWART COUNTY BY 350 PM CDT
WIND DAMAGE AND POSSIBLY LARGE HAIL CAN BE EXPECTED WITH THIS STORM.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
$$
LAT...LON 3668 8804 3665 8786 3665 8766 3651 8768
3646 8783 3637 8798 3644 8805
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:45 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 2:45 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT WED JUN 5 2002 IN THE PROCESS OF UPDATING ZONES TO SHOW SCTD RW/TRW FOR THIS AFTN AND EVE FOR THE CWA. WL KEEP LIKELY IN NW. TSTMS ARE FIRING UP AHD OF CDFNT AND WITH AFTN HTG ACRS W TN. THIS ACTIVITY WL CONTINUE TO SLIP EAST OVNGT. BEST DYNAMCIS (UVV, THEAT-E CONV, DIV AT 250 MB) WL BE FM 06Z-12Z THU RE TIME HEIGHT ANALYSIS ON ETA. I STILL EXPECT FNTL PASSAGE ARND 12Z THURSDAY. THERE IS POST-FRONTAL SHWRS AFT FROPA AND SOUNDINGS SHOW ELEVATED CONVECTION AND THUS PSBLTY OF TSMTS CONTINUE ON THU. GUIDANCE INDICATES RNFL LOCALLY HVY BHND FNT ON THU. CLDS AND SOME CAA WL HOLD TEMPS THU TO MID TO UPR 70S ACRS THE CWA. CATEG POPS TNGT AND THU. WE DRY OUT NICELY THU NITE AND FRI. CUD NOT RULE OUT ISOLD SVR WX. BNA WU 070/079 061/084 065 9810 CSV WU 068/074 058/079 063 8931 .BNA...NONE. END/ORCHANIAN
In the hours before
Local storm report, Jun 5, 10:21 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1021 AM CDT WED JUN 5 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 5 W SPENCER TN WIND DAMAGE
06/04/02 VAN BUREN TREES DOWN.
1130 PM LAGUARDO TN WIND DAMAGE
06/04/02 WILSON EMA REPORTED TREES AND
TREE LIMBS WERE DOWN ALONG
WITH POWER LINES. A TREE
LIMB WENT THROUGH A CAR
WINDSHIELD.
END/ORCHANIANLocal storm report, Jun 5, 11:00 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT. . . .CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1100 AM CDT WED JUN 5 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 5 W SPENCER TN WIND DAMAGE
06/04/02 VAN BUREN TREES DOWN.
0515 PM LAGUARDO TN WIND DAMAGE
06/04/02 WILSON EMA REPORTED TREES AND
TREE LIMBS WERE DOWN ALONG
WITH POWER LINES. A TREE
LIMB WENT THROUGH A CAR
WINDSHIELD.
END/ORCHANIANNearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.